Finite simple groups with some abelian Sylow subgroups


  • Rulin Shen
  • Yuanyang Zhou Department of Mathematics, Central China Normal University, Wuhan, Hubei Province, 430079, P. R. China


Abelian sylow subgroup, artin invariant, finite simple groups.


In this paper, we classify the finite simple groups with an abelian Sylow subgroup.


Artin, E. (1959) The orders of the linear groups. Communications on Pure and Applied Mathematics,


Carter, R.W. (1972) Conjugacy classes in the weyl group,. Compositio Mathematica, 25(1):1-59.

Carter, R.W. (1981) Centralizer of semisimple elements in the finite classical groups. Proceedings of The

London Mathematical Society, 42(3):1-41.

Conway, J.H., Curtis, R.T., Norton, S.P., Parker, R.A. & Wilson, R.A. (1985) Atlas of finite groups.

Oxford: Clarendon Press.

Feit, W. (1988) On Large Zsigmondy Primes. Proceedings of The American Mathematical Society,


Kimmerle, W., Lyons, R., Sandling, R. & Teague, D.N. (1990) Composition factors from the group ring

and artin’s theorem on orders of simple groups. Proceedings of The London Mathematical Society,


Malle, G., Moreto, A. & Navarro, G. (2006) Element orders and sylow structure. Mathematische

Zeitschrift, 252(1):223-230.

Mal’tsev, A.I. (1945) Commutative subalgebras of semisimple lie algebras. Izvestiya Rossiiskoi Akademii

Nauk. Seriya Matematicheskaya, 9(4): 291-300.

Ribenboin, P. (1989) The book of prime number records. Second Edition, SpringerVerlag, New York.

Vdovin, E.P. (2001) Large abelian unipotent subgroups of finite chevalley groups. Algebra and Logic,


Walter, J.H. (1969) The characterzation of finite groups with abelian sylow 2-subgroup, Annals of

Mathematics, 89(3):405-514.

Weir, A.J. (1955) Sylow p-subgroups of the classical groups over finite fields with characteristic prime to

p,. Proceedings of The American Mathematical Society, 6(4):529-533.

Wilson, R.A. (2009) The finite simple groups. Graduate Texts in Mathematics, 251, Springer-Verlag.

Zsigmondy, K. (1892) Zur Theorie der Potenzreste. Monatshefte für Mathematik, 3(1):265-284.